Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 1, 2019, 10:05 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Feb 1, 2019, 11:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 10:05 PM MST (05:05 UTC)
- In effect from
- Feb 1, 2019, 11:00 PM MST
- Expired
- Feb 2, 2019, 8:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS75 KRIW 020505 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1005 PM MST Fri Feb 1 2019 ...High wind expected from the Green Mountains to Casper through Saturday evening... .The tightening pressure gradient will result in high winds from the Green Mountains to Casper through early Saturday evening. WYZ019-021315- /O.UPG.KRIW.HW.A.0002.190202T1200Z-190203T0300Z/ /O.NEW.KRIW.HW.W.0003.190202T0600Z-190203T0300Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 1005 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST SATURDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect until 8 PM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...11 PM tonight through 8 PM MST Saturday evening. * WINDS...40 to 45 mph with gusts to 60 to 70 mph, mainly over the higher terrain of the Green Mountains. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-021315- /O.UPG.KRIW.HW.A.0002.190202T1200Z-190203T0300Z/ /O.NEW.KRIW.HW.W.0003.190202T0600Z-190203T0300Z/ Natrona County Lower Elevations- Including the city of Casper 1005 PM MST Fri Feb 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST SATURDAY... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect until 8 PM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...11 PM tonight through 8 PM MST Saturday evening. * WINDS...35 to 45 mph with gusts to 60 mph. On Outer Drive south of Casper, wind speeds of 40 to 50 mph with gusts 60 to 70 mph. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
497 WWUS75 KRIW 020918 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 218 AM MST Sat Feb 2 2019 ...High wind expected from the Green Mountains to Casper through Saturday evening... .The tightening pressure gradient will result in high winds from the Green Mountains to Casper through early Saturday evening. WYZ019-022200- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 218 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...40 to 45 mph with gusts to 60 to 70 mph, mainly over the higher terrain of the Green Mountains. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-022200- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Natrona County Lower Elevations- Including the city of Casper 218 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...35 to 45 mph with gusts to 60 mph. On Wyoming Boulevard south of Casper, wind speeds of 40 to 50 mph with gusts 60 to 70 mph. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
474 WWUS75 KRIW 021659 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 959 AM MST Sat Feb 2 2019 ...High wind expected from the Green Mountains to Casper through this evening... .The tightening pressure gradient will result in high winds from the Green Mountains to Casper through this evening. WYZ019-030100- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 959 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...40 to 45 mph with gusts to 60 to 70 mph, mainly over the higher terrain of the Green Mountains. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-030100- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Natrona County Lower Elevations- Including the city of Casper 959 AM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...35 to 45 mph with gusts to 60 mph. On Wyoming Boulevard south of Casper, wind speeds of 40 to 50 mph with gusts 60 to 70 mph. Wind gusts to 62 mph have already been reported along Wyoming Boulevard this morning. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
012 WWUS75 KRIW 022058 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 158 PM MST Sat Feb 2 2019 ...High wind expected from the Green Mountains to Casper through this evening... .The tightening pressure gradient will result in high winds from the Green Mountains to Casper through this evening. WYZ019-030300- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 158 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...40 to 45 mph with gusts to 60 to 70 mph, mainly over the higher terrain of the Green Mountains. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ020-030300- /O.CON.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Natrona County Lower Elevations- Including the city of Casper 158 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Until 8 PM MST this evening. * WINDS...35 to 45 mph with gusts to 60 mph. On Wyoming Boulevard south of Casper, wind speeds of 40 to 50 mph with gusts 60 to 70 mph. Wind gusts to 66 mph have already been reported along Wyoming Boulevard this morning. * IMPACTS...Travelers across the area should be alert for possible strong to high wind gusts and dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
291 WWUS75 KRIW 030238 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 738 PM MST Sat Feb 2 2019 WYZ019-030345- /O.EXP.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Green Mountains and Rattlesnake Range- Including the city of Jeffrey City 738 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Wind speeds have diminished to 25 to 35 mph with gusts around 45 mph in these areas. The threat for high wind is ending and thus the high wind warning will be allowed to expire at 8 PM MST. $$ WYZ020-030345- /O.EXP.KRIW.HW.W.0003.000000T0000Z-190203T0300Z/ Natrona County Lower Elevations- Including the city of Casper 738 PM MST Sat Feb 2 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Wind speeds have diminished to 20 to 30 mph with gusts around 40 mph in most areas. On Outer Drive south of Casper, wind speeds of 30 to 40 mph with gusts to 50 mph will persist through late evening. Thus, the high wind warning will be allowed to expire at 8 PM MST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 1, 1:31 PM MST, 8 hours 34 minutes earlier.
Area forecast discussion, Feb 1, 1:31 PM MST, 8 hours 34 minutes before
Area Forecast Discussion National Weather Service Riverton WY 131 PM MST Fri Feb 1 2019 .SHORT TERM...Tonight through Monday Quite an active period is shaping up across the area. Given the contrast in the weather, we will split the discussion into west and east of the divide for the most part. As for tonight, expect dry weather everywhere although clouds will be on the increase. Winds will also gradually increase across the wind corridor. West of the Divide...The main concern here is snow. All the models have continued to slow the progress of the Pacific system. The day should start dry for most locations and even most of the morning should end up precipitation free. Some snow will begin to spread in later in the morning. However, at this point, Saturday does not look too bad. Most of the models have mainly light precipitation until later in the afternoon. In addition, a couple of models show warmer air moving in ahead of the cold front with the warm advection and raising 700 millibar temperatures to around -3 to -4. This would be enough to mix or even change over some of the valleys to rain for a time in the afternoon and evening before colder air moves in behind the front and drops snow levels back down to the valley floors later Saturday night. At this point, all locations look to see the heaviest snow from later Saturday night into Sunday morning with the passage of the cold front, trough axis and the best jet dynamics through the area. As a result, we have hoisted winter weather advisories across the area starting at 11 am, although the worst conditions would to be until later on. Snow will lighten after around noon although light snow should continue through the afternoon and into the evening. Another wave will the move into the area either later Sunday night or Monday, depending on what model you believe. Again, the NAM is the fastest. However, like with most Pacific systems, it is probably too fast. As a result, we went with the higher POPs on Monday. However, there will be colder air in place for this system so this system looks to be all snow. We may need more highlights for this event in the future. East of the Divide...Here the attention turns mainly to wind. We continue to have the gusty winds across the wind corridor and around the crossroad of the universe, Clark. 700 millibar winds are borderline through. As a result, we will stick with a special weather statement rather than a highlight. Things also look borderline around the high wind watch, although we do have 50 knots at 700 millibars and the favored southwest direction. We still have time for the upgrade there though. Otherwise, dry weather should continue through Saturday. Inversions have pretty much mixed out at this point and that should be the case tomorrow as well. As a result, expect the mildest day for most locations than we have seen in a while with some areas rising into the 50s at times. A cold front will approach from the north on later Saturday night into Sunday into northern Wyoming. We do get into some uncertainty now though as to how far south it will get and in addition how much if any precipitation will fall. All models indicate some snow breaking out across the northern Big Horn Basin either later Saturday night or into Sunday. There are large differences in amounts however. In addition, there are some differences as to how far south it will extend. For now, we have gone with the high POP, low QPF approach for now. Another difficulty is that the snow here is likely to be banded and as a result hard to pinpoint this far out. A loot depends on the exact track of the jet streak moving across the area. We have included at least a slight chance of precipitation across the entire area Sunday morning though to account for the uncertainty. The other question is for high temperatures. Cooler temperatures will likely press into the north following the frontal passage. Further south, they will be VERy tricky. For now, we made few changes to continuity until we can resolve more details. It will be the same problem for Monday. The difference will be all areas should be dry. The position of the front is critical. For example, the extended GFS MOS guidance has a high of 18 in Buffalo and 42 in Casper for Monday afternoon. Again, we kept temperatures largely close to continuity and played the middle ground until the models can come into better agreement. .LONG TERM...Monday night through Friday Timing of the next system has increased 24 hours and is now progged to impact the forecast area Tuesday and Wednesday. This Pacific storm system will dig southward just off the PACNW coast, moving onshore over N CA by 12Z Tuesday. The system will then move eastward over the Great Basin through Tuesday night. Periods of light snow will remain over the west, with chances of light snow along and north of the stationary front (roughly from Cody to Buffalo and north). The heaviest snow is expected to push into the west and southwest on Tuesday and Tuesday night, as the Pacific system moves into the Great Basin. A second, more arctic system, will quickly slide southward from northern Canada and become in phase with the CA/Great Basin system. The associated arctic front will combine with the stationary front along the WY/MT state line and finally push southward along and east of the Divide Tuesday night and Wednesday. Light snow will become widespread Tuesday night, as the front and trough begin to pass through the area. A band of moderate to heavy snow could be possible from Rock Springs to Casper early Wednesday morning, as the left front quad of the jet is over this area before exiting eastward. Light snow, gusty north winds and plunging temperatures (single digits above and below zero Tuesday night, followed by highs only in the teens on Wednesday), will continue through the day Wednesday. Wind chill values Tuesday night and Wednesday morning are expected in the -10F to -20F range across north and central Wyoming. Snow will finally end across the area by Wednesday evening. The area will remain in the grip of this modified Arctic airmass on Thursday, and possibly on Friday. A transition to a milder westerly Pacific flow looks more likely by the weekend, with the arctic airmass retreating. Chances of light orographic snow will remain over the NW mountains in this westerly flow.&& .AVIATION...00Z Issuance VFR conditions with mainly SKC through tonight. Mid- high level clouds will begin to pass over the area after 00Z Saturday. Windy southwest flow will continue from South Pass to Casper through the TAF period, increasing slightly by 09Z. Gusty winds will also continue along the lee side of mountain ranges east of the Divide, and into some adjacent foothills. LLWS will also increase over several locations by 09Z Saturday, despite the gusty sfc winds. These conditions are expected to last through 00Z Sunday as well. An approaching storm system will increase low cloudiness late tonight over the west, with snow showers increasing as well. Precipitation is expected to start as -RASN at KJAC, as temperatures are expected to be slightly above freezing. VCSH will be possible at KBPI and KPNA between 18Z Saturday and 00Z Sunday. && .FIRE WEATHER... Mainly dry weather will continue through Friday night with flat ridging in place over the area. Inversions have weakened today and should continue to weaken tomorrow although they may still be in place at times. A Pacific weather system will move in from the west and bring some snow starting Saturday, although the heaviest snow is likely to hold off until Saturday night. Enough warm air may move in Saturday afternoon for the snow to mix with rain in some of the valleys for a time. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 AM Saturday to noon MST Sunday for WYZ001-002-012>015-023>025. High Wind Watch from late tonight through Saturday evening for WYZ019-020. && SHORT TERM...Hattings LONG TERM...LaVoie AVIATION...LaVoie FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 1, 1:52 PM MST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 152 PM MST Fri Feb 1 2019 WYZ001>020-022>030-022100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 152 PM MST Fri Feb 1 2019 ...High Wind Watch in Effect from the Green Mountains to Casper for Saturday... ...Winter Weather Advisory for much of western Wyoming... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Tonight. Winds increasing in the lee of the Absarokas tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday...Strong winds from the Green Mountains/Rattlesnake Range to the Casper area. Periods of light to moderate snow in the west Saturday, spreading to Southwest Wyoming Saturday night. Sunday...Periods of light to moderate snow will continue in the west. A cold front will spread chances of snow and gusty north wind south across Northern and Central Wyoming. Tuesday...Periods of light to moderate snow in the west. A cold front will spread chances of snow and gusty north wind south across Northern and Central Wyoming, followed by sub-zero low temperatures Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report wind gusts of 50 mph or more. Thank you. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.